Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 118, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 29, 2000, 8:58 PM EDT for Lincoln County, West Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 8:58 PM EDT (00:58 UTC)
- Expired
- Jul 29, 2000, 9:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 9:50 PM EDT | Thunderstorm Wind | Sumerco, WV | Trees were blown down along Porter Fork and Route 214. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS51 KRLX 300058
SVRCRW
WVC043-300145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT SAT JUL 29 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT...
* AT 852 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM 8 MILES WEST OF WEST HAMLIN TO 4 MILES
SOUTHWEST OF HARTS...MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...HAMLIN.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3814 8227 3804 8219 3796 8226 3803 8201
3814 8195 3818 8185 3824 8184 3832 8192
3827 8201 3836 8205 3833 8219What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:52 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 29, 8:52 PM EDT, 6 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-301250- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 852 PM EDT SAT JUL 29 2000 QUICK UPDATE TO CANCEL WATCH FOR NORTHEAST KENTUCKY AND UP POPS FOR EASTERN AND NORTHERN ZONES. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT SATURDAY FOR ZONES WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037. VA...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT SATURDAY FOR ZONES VAZ003-004. KY...NONE. OH...NONE.
In the hours before
Special weather statement, Jul 29, 3:42 PM EDT, 5 hours 16 minutes before
WVZ047-292000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EDT SAT JUL 29 2000 THUNDERSTORMS CROSSING THROUGH RANDOLPH COUNTY WEST VIRGINIA ARE PRODUCING RAINFALL OF AROUND AN INCH IN AN HOUR IN SOME LOCATIONS. THE HEAVIEST RECENT RAINS...HAVE FALLEN FROM MILL CREEK NORTHWARD TO ELKINS. PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE...AND A FEW SMALL STREAMS AND CREEKS MAY RISE TO NEAR BANKFULL LEVELS.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 16 min |
| Jul 29, 9:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 27 min |
| Jul 29, 9:45 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 30 min |
| Jul 29, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 51 min |
| Jul 29, 10:46 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Putnam | 3 hr |
| Jul 29, 10:58 PM EDT | Flash Flood Warning | RLX | Jackson | 3 hr |
| Jul 30, 4:09 PM EDT | Flash Flood Warning | RLX | Webster | 3 hr |
| Jul 30, 4:31 PM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jul 30, 5:15 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Jul 30, 5:49 PM EDT | Flash Flood Warning | RLX | Logan | 3 hr |
| Jul 30, 5:52 PM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| Jul 30, 6:05 PM EDT | Flash Flood Warning | RLX | Braxton | 3 hr |
| Jul 30, 6:12 PM EDT | Flash Flood Warning | RLX | Raleigh, Wyoming | 3 hr |
| Jul 30, 6:27 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Jul 30, 7:03 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jul 30, 7:12 PM EDT | Flash Flood Warning | RLX | Harrison | 4 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.